Eyes: sore, 'watery', itchy, fevered looking??


I don't know if my eye problems are FM related or not?

It is happening intermittently. Sometimes it gets so bad that it is begining to really affect me. When it 's 'full-on', my eyes look really 'shiny', almost 'fevered', and very painful. It can last for hours but then stops as quick as it started.

I suffer from allergies so it is possible it is related to that and not FM.

Any ideas?


Last edited by

11 Replies

  • I don't no if it's fm related but it sounds like either conjunctivitis or hayfever it's best you go to your gp gentle hugs. Ros

  • I have had conjunctivitus before and it was really bad; my eyes had 'pus' in them. I think you might be right about the hayfever though. My left ear is causing me problems. I went to the GP but they do not need syringing as per the nurse; they were syringed last August. GP gave me nasal spray which i have been taking for 2.5 weeks approx. and it is not helping clear the 'blocked' feeling. My ears keep popping, and i can hardly hear out of the left one. I will go back next week re: eyes/ears. I might have started with hayfever as you say.



  • It does sound very allergy-like, perhaps you could get someone to take a picture of you when you're feeling that way, so that you can show them what you mean? Hope it's sorted soon for you.

  • Thanks that's a great idea!!


  • Hi JeannieMc

    I am so sorry to read that you are having this problem at the present time and I genuinely hope that you can find some resolution and relief to your issue.

    I was wondering what medication you were on for your Fibro? As many of them have this kind of side effect listed on the leaflets? So it could be a medication reaction.

    If not, it could well be an allergic reaction to something else? This is something I would definitely get checked out with the GP about, but it is now, typically, bank holiday!

    Take care and I genuinely hope that you start to feel better soon.

    Ken x

  • Thanks. I will look at the 'side effects' on my meds. leaflet. I take gabapentin which, other wise is working 'wonders' for me!!


  • Just checked 'side effects' for gabapentin & "burning, dry, or itching eyes" is a side effect, although not a common one, of gabapentin. I take gabapentin. It must be that!

    Thanks again!!


  • I have had this problem with my eyes for a few years now whenever my Fibro escalates. Friends and family think I have been crying because my eyes are red and watery and they are sometimes gritty in the morning. I just bathe them with warm water but you might want to get checked out by your GP to rule out conjunctivitis.

  • "burning, dry, or itching eyes" is a side effect, although not a common one, of gabapentin. I take gabapentin. It must be that!


  • Thanks. They really 'burn' sometimes. It can't be hayfever as I had it all through winter. If it is to do with FM then maybe the rheumatologist i see in weeks will have an explanation. It's a real drag when I'm trying to work.


  • I have inflammation in my right eye sometimes and it's very painful. It is very serious, but it doesn't go away without steroid drops. I would go see an eye doctor if it's painful. Best of luck sweetheart!!!! xxxx Mitzi

You may also like...